Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 458, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 9, 2004, 6:20 AM CST for Jefferson Davis County, Marion County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2004, 6:20 AM CST (12:20 UTC)
- Expired
- Dec 9, 2004, 7:00 AM CST
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Jefferson Davis County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 091220
SVRJAN
MSC065-091-091300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
620 AM CST THU DEC 9 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 700 AM CST
* AT 620 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUNKER HILL...OR ABOUT 11
MILES NORTH OF COLUMBIA...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BASSFIELD BY 625 AM CST
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3150 8991 3132 8990 3133 8968 3149 8961
3155 8965
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 4:49 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 9, 4:49 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1213 AM CST THU DEC 9 2004 .SHORT TERM...THURSDAY THROUGH SATURDAY...AREA OF THUNDERSTORMS AND HEAVY RAIN IS MOVING THROUGH THE AREA CURRENTLY ASSOCIATED WITH A STRONG VORT MAX..SURFACE LOW THAT DEVELOPED OVER LOUISIANA. LEFT 100 POPS IN THE EAST EARLY IN THE FIRST PERIOD BUT QUICKLY LOWER THEM BY 18Z AS DRY AIR MOVES AND SUBSIDENCE QUICKLY BUILD IN BEHIND THE LOW. FLASH FLOOD WATCH CURRENTLY IN EFFECT BUT WILL CANCEL COUNTIES AS THE STORMS SHIFT EAST. COLD FRONT SWINGS SOUTH ACROSS THE AREA EARLY FRIDAY MORNING. GFS INDICATES 80 TO 90 PERCENT RH ALONG AND BEHIND THE BOUNDARY IN THE LOW LEVELS MAINLY IN THE NORTHERN COUNTIES EARLY FRIDAY INTO SATURDAY. WILL INCREASE CLOUDS AND POSSIBLE LIGHT DRIZZLE DURING THIS PERIOD MAINLY IN THE NORTHEAST. .LONG TERM...SUNDAY THROUGH THURSDAY...A COLD FRONT WILL SWING SOUTH THROUGH THE AREA LATE SUNDAY NIGHT. MODELS INDICATE VERY LOW RHS IN THE MID AND UPPER LEVELS WITH THIS BOUNDARY SO WILL LEAVE POPS VERY LOW. HIGH PRESSURE RIDGING BUILDS IN FROM TEXAS AND DOMINATES THE CWA THROUGH THE REMAINDER OF THE FORECAST PERIOD. MAIN FORECAST PROBLEM WILL BE LOW TEMPS. 850MB TEMPS ARE DOWN TO -8 OVER CENTRAL MISSISSIPPI TUESDAY MORNING...SO WILL BRING LOWS TO AROUND FREEZING BUT GRADIENT WINDS WILL BE TO STRONG FOR LOWS TO DROP FURTHER. AS THE HIGH BUILDS IN WEDNESDAY MORNING EXPECT THE GRADIENT WINDS TO WEAKEN AND OVERNIGHT LOWS TO APPROACH THE MID 20S BY WEDNESDAY. DECIDED TO GO WITH A BLEND OF GFS MOS AND GFS ENSEMBLE GUIDANCE FOR BOTH MORNINGS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 49 61 38 / 60 10 10 10 MERIDIAN 70 48 61 38 / 70 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THIS MORNING MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074 LA...NONE. AR...NONE. && 15/15
Hazardous weather outlook, Dec 9, 5:39 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0539 AM CST THU DEC 09 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101139- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0539 AM CST THU DEC 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI THIS MORNING... GENERALLY ALONG AND SOUTHEAST OF A MONTICELLO TO DEKALB LINE. A LINE OF STRONG THUNDERSTORMS WILL CONTINUE MOVING ACROSS EASTERN MISSISSIPPI EARLY THIS MORNING. AHEAD OF THE LINE...DEW POINT TEMPERATURES HAVE INCREASED TO NEAR 70 AT HATTIESBURG...AND THIS IS LENDING TO A RATHER MOIST AND UNSTABLE AIRMASS. AS THE LINE OF STORMS MOVES THROUGH... DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE...ALONG WITH BRIEF ISOLATED TORNADOES. AS A RESULT...A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF EASTERN MISSISSIPPI UNTIL 10 AM. ...FLOODING... VERY HEAVY RAINFALL MAY CAUSE FLOODING OVER EASTERN PORTIONS OF MISSISSIPPI THIS MORNING...ESPECIALLY TO THE EAST OF A COLUMBIA TO MORTON TO WEST POINT LINE. PLEASE REFER TO THE FLOOD WATCH PRODUCT FOR DETAILS. A FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF EASTERN MISSISSIPPI. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED THIS MORNING OVER EAST MISSISSIPPI...OTHERWISE ACTIVATION WILL NOT BE NECESSARY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 9, 1:30 AM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
12/09/2004 WARREN MS EMERGENCY MNGR
HEAVY RAINFALL CAUSED SEVERAL STREETS TO FLOOD.
&&
ALLENLocal storm report, Dec 9, 2:09 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD VIDALIA 31.57N 91.44W
12/09/2004 CONCORDIA LA LAW ENFORCEMENT
A FEW ROADS IN VIDALIA WERE COVER WITH 2 FEET OF WATER.
&&
ALLENLocal storm report, Dec 9, 3:35 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD MADISON 32.45N 90.11W
12/09/2004 MADISON MS BROADCAST MEDIA
PUBLIC CALLED IN TO MEDIA THAT ABOUT 100 FT. OF
GREENSCROSSING RD WAS UNDER WATER.
&&
ALLENLocal storm report, Dec 9, 5:20 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 8 SW BROOKHAVEN 31.50N 90.54W
12/09/2004 LINCOLN MS LAW ENFORCEMENT
WEST LINCOLN DR. AND PLEASANT GROVE RD. WERE TEMPORARILY
CLOSED DUE TO HIGH WATER IN LINCOLN COUNTY.
&&
ALLENLocal storm report, Dec 9, 5:48 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM TSTM WND DMG BAY SPRINGS 31.98N 89.28W
12/09/2004 JASPER MS EMERGENCY MNGR
JASPER GENERAL HOSPITAL RECEIVED MINOR ROOF DAMAGE AND A
NEW COVERED DECK WAS DESTROYED.
&&
ALLENLocal storm report, Dec 9, 6:19 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TSTM WND DMG 5 NW MERIDIAN 32.43N 88.77W
12/09/2004 LAUDERDALE MS EMERGENCY MNGR
SEVERAL TREES DOWN NEAR I-20 EXIT 125
&&
ALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:54 PM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Dec 8, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Dec 9, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Dec 9, 12:40 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Dec 9, 12:49 AM CST | Flash Flood Warning | JAN | Warren | 3 hr |
| Dec 9, 2:06 AM CST | Flash Flood Warning | JAN | Franklin | 3 hr |
| Dec 9, 2:22 AM CST | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Dec 9, 2:27 AM CST | Flash Flood Warning | JAN | Rankin | 4 hr |
| Dec 9, 2:44 AM CST | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 4 hr |
| Dec 9, 3:28 AM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Dec 9, 3:29 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| Dec 9, 3:40 AM CST | Flash Flood Warning | JAN | Madison | 80 min |
| Dec 9, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 9, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Dec 9, 4:02 AM CST | Tornado Warning | JAN | Smith | 28 min |
| Dec 9, 4:10 AM CST | Flash Flood Warning | JAN | Kemper, Neshoba, Newton | 3 hr |
| Dec 9, 4:25 AM CST | Tornado Warning | JAN | Newton, Scott | 50 min |
| Dec 9, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Dec 9, 4:39 AM CST | Severe Thunderstorm Warning | JAN | Covington | 36 min |
| Dec 9, 4:58 AM CST | Tornado Warning | JAN | Jasper | 47 min |
| Dec 9, 5:05 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Dec 9, 5:19 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Dec 9, 5:53 AM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Dec 9, 6:34 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.